Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 243, NWS Omaha, NE

September 2, 2000Washington County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Sep 2, 2000, 7:12 PM CDT for Washington County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 2, 2000, 7:12 PM CDT (00:12 UTC)
Expired
Sep 2, 2000, 7:45 PM CDT
In force
33 min
Issued by
NWS Omaha, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Washington County, NE

The radar

The Omaha radar (KOAX), 20 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2000-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 318 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2000-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
318 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
4017 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KOAX 030013
SVROMA
NEC177-030045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA NE
712 PM CDT SAT SEP 2 2000

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA

* UNTIL 745 PM CDT

* AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES NORTH OF ARLINGTON...OR ABOUT 24 MILES
  NORTHWEST OF OMAHA...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KENNARD AROUND 720 PM CDT
  BLAIR AROUND 730 PM CDT
  FORT CALHOUN AROUND 735 PM CDT

LARGE HAIL IS LIKELY WITH THIS STORM. GO TO A SAFE PLACE INSIDE YOUR
HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS.

DAMAGING WINDS ARE LIKELY. FOR YOUR PROTECTION...GO TO THE LOWEST
LEVEL OF YOUR HOME OR BUSINESS...AWAY FROM WINDOWS.

LAT...LON 4158 9643 4139 9634 4143 9600 4167 T9617

WIESE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:45 PM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Sep 2, 2:45 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
245 PM CDT SAT SEP 2 2000

FRONT IS MOVING VERY SLOWLY ACROSS CENTRAL NEBRASKA.  SHOULD GET
SOME MODERATION AS FAR EAST AS OMA TO BIE TONIGHT ALTHOUGH STRONGEST
WILL BE FURTHER WEST.  CONTRAST IN TEMPS ACROSS THE AREA SHOULD BE
GREATER TOMORROW.

THERE APPEARS TO BE A SHORT WAVE MOVING NORTHEAST FROM NORTHEAST
COLORADO WHICH WHICH IS ADDING TO THE CU DEVELOPMENT FROM GLD TO
ONL.  WHILE THERE MAY BE SOME CHANCE OF TSTMS WITH THIS MOST SHOULD
LIFT NORTH NORTHEAST WEST IF THE CWA.

THERE IS ANOTHER WAVE MOVING THROUGH NORTHEAST ARIZONA.  THIS SHOULD
BE HERE LATE TONIGHT AND THE FRONTAL BOUNDARY WILL HAVE MOVED EAST
BEHIND THE FIRST WAVE.  THIS MAKES IT PROBLEMATICAL TO TAKE OUT THE
20 PERCENT FOR TONIGHT...ESPECIALLY LATE TONIGHT.

TOMORROW I WOULD ANTICIPATE THAT TEMPS WILL RANGE FROM AROUND 90 AT
NLG TO AROUND 100 AT FNB.  FOR NOW IT APPEARS THAT THE BEST CHANCE
FOR FURTHER PRECIP IS MONDAY...WITH SOMEWHAT COOLER TEMPS DUE TO
CLOUD COVER AS THE WARM FRONT STARTS NORTHEAST ACROSS THE AREA.

.OMA...NONE
POWERS

In the hours before

Special weather statement, Sep 2, 5:25 PM CDT, 1 hour 47 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-030500-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
525 PM CDT SAT SEP 2 2000

...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...

THERE IS SOME POTENTIAL THAT STORM SPOTTERS MAY BE NEEDED IN
PORTIONS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS EVENING.
OTHERWISE STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THE REST OF
TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST IOWA.

A WEAK COOL FRONT EXTENDING ACROSS NORTHEAST AND EAST CENTRAL
NEBRASKA WILL CONTINUE TO MOVE EAST THIS EVENING. THIS FRONT ALONG
WITH A DISTURBANCE IN THE UPPER ATMOSPHERE...WILL BRING A CHANCE FOR
THUNDERSTORMS TO ESPECIALLY AREAS OF SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA TONIGHT.

DUE TO THE VERY HOT AIR AHEAD OF THE FRONT AND THE RELATIVELY HIGH
BASED NATURE OF THESE THUNDERSTORMS...SOME OF THE STORMS QTHIS
EVENING HAVE THE POTENTIAL TO PRODUCE STRONG WIND GUSTS. OTHERWISE
THUNDERSTORMS THE REST OF TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST
ARE NOT EXPECTED TO BE SEVERE.

GW
Special weather statement, Sep 2, 5:25 PM CDT, 1 hour 47 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-030505-

SEVERE WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
525 PM CDT SAT SEP 2 2000

...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...

THERE IS SOME POTENTIAL THAT STORM SPOTTERS MAY BE NEEDED IN
PORTIONS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS EVENING.
OTHERWISE STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THE REST OF
TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST IOWA.

A WEAK COOL FRONT EXTENDING ACROSS NORTHEAST AND EAST CENTRAL
NEBRASKA WILL CONTINUE TO MOVE EAST THIS EVENING. THIS FRONT ALONG
WITH A DISTURBANCE IN THE UPPER ATMOSPHERE...WILL BRING A CHANCE FOR
THUNDERSTORMS TO ESPECIALLY AREAS OF SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA TONIGHT.

DUE TO THE VERY HOT AIR AHEAD OF THE FRONT AND THE RELATIVELY HIGH
BASED NATURE OF THESE THUNDERSTORMS...SOME OF THE STORMS THIS
EVENING HAVE THE POTENTIAL TO PRODUCE STRONG WIND GUSTS. OTHERWISE
THUNDERSTORMS THE REST OF TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST
IOWA ARE NOT EXPECTED TO BE SEVERE.

GW
Special weather statement, Sep 2, 6:44 PM CDT, 28 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-030505-

SEVERE WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
525 PM CDT SAT SEP 2 2000

...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...

THERE IS SOME POTENTIAL THAT STORM SPOTTERS MAY BE NEEDED IN
PORTIONS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS EVENING.
OTHERWISE STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THE REST OF
TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST IOWA.

A WEAK COOL FRONT EXTENDING ACROSS NORTHEAST AND EAST CENTRAL
NEBRASKA WILL CONTINUE TO MOVE EAST THIS EVENING. THIS FRONT ALONG
WITH A DISTURBANCE IN THE UPPER ATMOSPHERE...WILL BRING A CHANCE FOR
THUNDERSTORMS TO ESPECIALLY AREAS OF SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA TONIGHT.

DUE TO THE VERY HOT AIR AHEAD OF THE FRONT AND THE RELATIVELY HIGH
BASED NATURE OF THESE THUNDERSTORMS...SOME OF THE STORMS THIS
EVENING HAVE THE POTENTIAL TO PRODUCE STRONG WIND GUSTS. OTHERWISE
THUNDERSTORMS THE REST OF TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST
IOWA ARE NOT EXPECTED TO BE SEVERE.

GW

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 7:30 PM CDTSevere Thunderstorm WarningOAXBurt30 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.